MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC RADIAL INTRODUCERSHEATH STANDARD KIT; GUIDEWIRE

VASCULAR SOLUTIONS, INC RADIAL INTRODUCERSHEATH STANDARD KIT; GUIDEWIRE
Model Number 9001
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event description states that the guidewire fractured at the weld point.A manufacturing record review was completed and zero nonconformances were found.This guidewire is a supplied component for the vsi kit.The supplier investigation determined that the guidewire tip prolapsed on itself while being rotated and torqued.The guidewire was not separated at the weld joint.The separation was roughly 2 cm from the distal tip and the outer coil was stretched.This is consistent with the wire being forcefully pulled after becoming stuck.
 
Event or Problem Description
Physician informed that the guidewire fractured at the transition and or weld location.This is where the floppy wire component connects with the solid back end of the wire.Physician claims that he felt some resistance when inserting our wire in the needle hub.No patient impact reported.

Brand Name
RADIAL INTRODUCERSHEATH STANDARD KIT
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6816777
Report Number2134812-2017-00066
Device Sequence Number1589309
Product Code DQX
UDI-Device IdentifierM20690011
UDI-PublicM20690011
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K043398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model Number9001
Device Lot Number595079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2017
Initial Report FDA Received Date08/24/2017
Patient Sequence Number1